weird pred side effects or not?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 7/11/2009 10:23 AM (GMT -7)   
I've been on pred before and don't remember this, but I'm having weird symptoms and can't explain them. I've been getting back pain, 2 of which were those trigger points up in my shoulder/neck area that I get from time to time, and 1 was lower back like I slept on it funny. Today, the back of my calves just below my knees feel like I just did something strenuous but I haven't, and just below my armpit, kind of in the breast area, is sore on one side only so I don't think it's hormones. Actually there's kind of pain in the whole shoulder when I move it. Seems like a lot of strange places to hurt without any physical activity that accounts for it. Could it be the pred affecting things? I'm currently on 30mgs.

Thanks!

Sunaddict
Regular Member


Date Joined Jun 2009
Total Posts : 354
   Posted 7/11/2009 10:33 AM (GMT -7)   
Hi!
 
I was on the pred for 3 months started at 40mg.. and in the middle on the 3 months started getting real bad pains like you. I've woken up crying in pain. went to the hospital, it's arthritis caused by the pred (arthritis happens the more you take the pred)
Hope this helps a little. Speak with you doc about the pains, the may want to take you off the pred before it worsen's
 
Good luck!
24 year old woman. Crohn's all my life but diagnosed at age 18.Been on prednisone 8 times. which they will not give me anymore(doesn't work for me)I am on Prevacide for the ulcers I get in the stomach,pantesa. I've been on and off imuran,entocort,number of others I can think of. I have cronh's in the small bowel,colon,stomach. Since Nov 08 I've been suffering from RA which is just as bad as CD. haven't been able to work for the last 2 years. Awaiting to start Humira since being on Remicade for 1 year 4 months that no longer works.Hoping to get my life back with Humira.thinking of taking MTX


heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 7/11/2009 11:11 PM (GMT -7)   
I always did have a feeling that my arthritis got worse after being on pred, but this seems more like muscle than joint pain to me. I hope it doesn't get bad enough to have to get off of it because I really need to get this flare up under control. Too much going on in my life right now.

Thanks for the reply!

heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 7/12/2009 9:51 AM (GMT -7)   
Ok, just an update: leg muscle aches are worse this morning. Now normally I am on darvocet round the clock so maybe I'm just noticing it more. No fever, but slight ache in throat/neck. How do we know when pred is masking an infection as opposed to just making us feel weird? The other thing is that when they bumped me up to 30mg I started getting less trips to bathroom, now it's getting looser again and tomorow I'm supposed to cut it by 5 mg.

Any thoughts?

Sunaddict
Regular Member


Date Joined Jun 2009
Total Posts : 354
   Posted 7/12/2009 11:39 AM (GMT -7)   

Hi!

I went through the exact same thing.. for me it meant pred wasn't working anymore (they stop using this as a treatment for me) Plus with the arthritis. I suggest you get off of it before it gets worse, speak with the doc about another med. have you consider remicade, or humira? Remicade was wonderus for me until I got the antibodies from it now I suffer hard core athritis (to the point it's deforming my body) now back in Imuran and waiting to start humira. They say this med is allot better to keeping you cd under control for allot longer then remicade. and really suppose to help with arthritis (taking Imuran at the same time tho)


24 year old woman. Crohn's all my life but diagnosed at age 18.Been on prednisone 8 times. which they will not give me anymore(doesn't work for me)I am on Prevacide for the ulcers I get in the stomach,pantesa. I've been on and off imuran,entocort,number of others I can think of. I have cronh's in the small bowel,colon,stomach. Since Nov 08 I've been suffering from RA which is just as bad as CD. haven't been able to work for the last 2 years. Awaiting to start Humira since being on Remicade for 1 year 4 months that no longer works.Hoping to get my life back with Humira.thinking of taking MTX


heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 7/12/2009 5:13 PM (GMT -7)   
They don't think the arthritis is anything more than arthralgia really, so supposedly not doing any damage, just causing pain. I've emailed my doc and will see what she wants to do. I've never been on anything stronger as the pred has always worked well for me.

Sunaddict
Regular Member


Date Joined Jun 2009
Total Posts : 354
   Posted 7/12/2009 5:21 PM (GMT -7)   

I hope for you it's nothing more then that. I hope it works out for you, and the pred caused no more painful side effects.

Good luck!


24 year old woman. Crohn's all my life but diagnosed at age 18.Been on prednisone 8 times. which they will not give me anymore(doesn't work for me)I am on Prevacide for the ulcers I get in the stomach,pantesa. I've been on and off imuran,entocort,number of others I can think of. I have cronh's in the small bowel,colon,stomach. Since Nov 08 I've been suffering from RA which is just as bad as CD. haven't been able to work for the last 2 years. Awaiting to start Humira since being on Remicade for 1 year 4 months that no longer works.Hoping to get my life back with Humira.thinking of taking MTX


want_2_be_well
Regular Member


Date Joined Sep 2006
Total Posts : 181
   Posted 7/20/2009 9:06 AM (GMT -7)   
I get the pain in the legs and back if I am tapered down to fast. I can't taper faster than 10mg at a time or I expierence a lot of pain.
want_2_be_well
33 year old Female
Diagnosed with CD 2006, had suffered long before 2006.
CD Meds: Remicade every 7 weeks & Imuran 50 mg,
Also have seasonal allergies, milk allergy, and asthma.
  
 


heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 7/20/2009 6:40 PM (GMT -7)   
The pain only lasted a few days and was gone. I didn't do anything else so I'm assuming it had something to do with the pred. The doc didn't seem too concerned about it anyway. Thanks for the replies.

lebasim
New Member


Date Joined Jul 2009
Total Posts : 1
   Posted 7/20/2009 6:49 PM (GMT -7)   
I have been on prednisone, remicade, steroids and now humira. I have crohns for the past 5 years and it seems to get worse. i have RA on my left knee, right hand and left foot. at times i feel like i have a fever but i dont my body just feels warm like i have the flu. joints hurt me. i had surgery 3 weeks ago i know have setons due to the fistulas that formed around my vagina and anal areas. a total of 3 setons i have that dont seem to work at all. plus 2 blood transfusions i am at my wits end!! so if your feeling weird must be something to do with crohns. it just a messed up disease that puts your life on hold.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:56 AM (GMT -7)
There are a total of 2,732,122 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
257 Guest(s), 8 Registered Member(s) are currently online.  Details
Wdan, Michael_T, ChickNorris, rockyfords, Jingles1234, Traveler, Kmuth, MollieMae


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer